Alert archive / Tennessee / Flash Flood Warnings in 2019

Flash Flood Warning 41, NWS Nashville, TN

June 26, 2019Sumner County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jun 26, 2019, 9:55 PM CDT for Sumner County, Tennessee. It was in force for 2 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 9:55 PM CDT (02:55 UTC)
Expired
Jun 27, 2019, 12:00 AM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Sumner County, TN

The radar

The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 10:01 PM CDTFLASH FLOODGallatin, TN5 TO 6 SWIFT WATER RESCUES IN GALLATIN.
Jun 26, 10:01 PM CDTFLASH FLOODGallatin, TN5 TO 6 SWIFT WATER RESCUES IN GALLATIN. THIS INLUDES GRAY ST...BOYER ST...FAIRGROUNDS RD...INTERSECTION OF WEST MAIN AND RED RIVER...AND NEW HOPE RD.
Jun 26, 10:40 PM CDTFLASH FLOODGallatin, TNSWIFT WATER RESCUE AT CLEARVIEW RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

238 
WGUS54 KOHX 270255
FFWOHX
TNC165-270500-
/O.NEW.KOHX.FF.W.0041.190627T0255Z-190627T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
955 PM CDT Wed Jun 26 2019

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  South central Sumner County in Middle Tennessee...

* Until midnight CDT.

* At 954 PM CDT, emergency management reported heavy rain across the
  warned area. Up to two inches of rain have already fallen. Flash
  flooding is already occurring.

* Some locations that will experience flooding include...
  Gallatin and Hendersonville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

&&

LAT...LON 3640 8636 3634 8643 3634 8645 3631 8649
      3631 8650 3634 8657 3646 8648

$$

07

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 9:45 PM CDT, 10 minutes earlier.

Area forecast discussion, Jun 26, 9:45 PM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
945 PM CDT Wed Jun 26 2019

.DISCUSSION...

Iso/sct storms continue to develop along the I-65 corridor, and
west of the TN river. Development along I-65 occurring is
occurring along a weak convergence zone between SFC high to the
east/south. Pcpn west of the TN river being help along by upper
wave. Airmass across the mid-state quite unstable and iso/sct
likely to continue well through the evening as temps cool. Likely
to see wind gusts 35-45mph, small hail in stronger storms. After
loss of some daytime heating, expect after 10pm...strongest
storms most likely across the northwest, becoming weaker as they
move east.

Realigned and raised pops some for incoming and ongoing
development.

&&

.AVIATION...
00Z TAF DISCUSSION.

A mid and upper level trough axis will remain camped out across
the western portion of the taf area through the period. This will
act to spawn a few tstms off and on over the next 24 hrs. Other
than vcts coverage, a prob 30 will be utilized at BNA and CKV for
Thu afternoon. As for fog potential, tover values have dropped
some over the last 2 hrs. Numerical guidance also suggests light
fog late tonight, except vsbys could drop as low as 2sm near csv.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      70  92  69  93  71 /  30  20  20  20  10
Clarksville    69  89  68  90  69 /  60  20  20  20  10
Crossville     64  87  63  87  65 /  10  20  10  20  10
Columbia       68  91  67  93  69 /  40  30  20  20  10
Lawrenceburg   69  91  67  92  69 /  50  20  20  20  10
Waverly        68  89  68  91  70 /  30  20  20  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Jun 26, 9:45 PM CDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
945 PM CDT Wed Jun 26 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-271030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
945 PM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Tonight

Some strong thunderstorms will be possible well into the late
evening...especially from the I-65 corridor and areas west.
Main concern will be strong to damaging winds. Pea to marble
sized hail will be common as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely.

In the hours before

Special weather statement, Jun 26, 8:19 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
819 PM CDT Wed Jun 26 2019

TNZ027-028-062-270145-
Rutherford TN-Davidson TN-Wilson TN-
819 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND WEST CENTRAL WILSON COUNTIES UNTIL 845 PM
CDT...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles southeast of Nashville, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
La Vergne, Mount Juliet, Antioch, Rural Hill, Percy Priest Lake and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 221 and 226.
 Interstate 24 between mile markers 57 and 65.
 Interstate 840 between mile markers 68 and 70.

LAT...LON 3598 8660 3604 8673 3621 8656 3610 8638
TIME...MOT...LOC 0118Z 223DEG 19KT 3607 8659

21
Special weather statement, Jun 26, 8:22 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CDT Wed Jun 26 2019

TNZ008-027-028-270200-
Davidson TN-Wilson TN-Sumner TN-
822 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 900 PM CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood and
Hermitage.

This includes Interstate 40 between mile markers 219 and 227.

LAT...LON 3612 8660 3618 8669 3640 8653 3626 8631
TIME...MOT...LOC 0122Z 223DEG 18KT 3618 8660

21
Special weather statement, Jun 26, 9:03 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
903 PM CDT Wed Jun 26 2019

TNZ028-030-270245-
Wilson TN-Smith TN-
903 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL
WILSON COUNTIES UNTIL 945 PM CDT...

At 903 PM CDT, Doppler radar was tracking a strong thunderstorm near
Belinda City, or near Lebanon, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lebanon, Tuckers Crossroads, Dickerson Chapel Recreation Area and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 230 and 253.
 Interstate 840 between mile markers 70 and 76.

LAT...LON 3632 8618 3616 8602 3607 8639 3616 8645
      3626 8641 3632 8632 3631 8630 3633 8630
      3635 8627 3631 8627 3630 8626 3630 8625
      3634 8625 3635 8623
TIME...MOT...LOC 0203Z 239DEG 25KT 3614 8638

21
Special weather statement, Jun 26, 9:12 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Nashville TN
912 PM CDT Wed Jun 26 2019

TNZ008-270245-
Sumner TN-
912 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER COUNTY UNTIL 945
PM CDT...

At 912 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving northeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gallatin and Bledsoe Creek State Park.

LAT...LON 3640 8627 3639 8627 3635 8635 3636 8636
      3636 8637 3634 8639 3632 8642 3634 8643
      3634 8645 3633 8647 3637 8654 3652 8643
TIME...MOT...LOC 0212Z 225DEG 14KT 3636 8649

21
Special weather statement, Jun 26, 9:29 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Nashville TN
929 PM CDT Wed Jun 26 2019

TNZ024-056-057-270300-
Hickman TN-Humphreys TN-Perry TN-
929 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PERRY...SOUTH
CENTRAL HUMPHREYS AND WEST CENTRAL HICKMAN COUNTIES UNTIL 1000 PM
CDT...

At 929 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Linden, moving northeast at 10 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lobelville.

This includes Interstate 40 between mile markers 140 and 146.

LAT...LON 3567 8783 3575 8795 3593 8782 3580 8761
TIME...MOT...LOC 0229Z 222DEG 10KT 3575 8786

21
Special weather statement, Jun 26, 9:47 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
947 PM CDT Wed Jun 26 2019

TNZ007-008-270330-
Robertson TN-Sumner TN-
947 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMNER AND NORTHEASTERN
ROBERTSON COUNTIES UNTIL 1030 PM CDT...

At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cross Plains, or 12 miles northwest of Gallatin, moving northeast at
35 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Gallatin, Cross Plains, Portland, Orlinda, Mitchellville and Oak
Grove.

This includes Interstate 65 between mile markers 113 and 120.

LAT...LON 3665 8635 3664 8623 3641 8643 3654 8667
      3665 8659 3663 8657 3665 8651
TIME...MOT...LOC 0247Z 224DEG 28KT 3653 8656

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 26, 7:22 PM CDTSpecial Weather StatementOHXSumner23 min
Jun 26, 7:50 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:05 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:19 PM CDTSpecial Weather StatementOHXDavidson26 min
Jun 26, 8:22 PM CDTSpecial Weather StatementOHXWilson38 min
Jun 26, 8:47 PM CDTSevere Thunderstorm WarningOHXSumner, Trousdale, Wilson28 min
Jun 26, 8:54 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson2 hr
Jun 26, 9:03 PM CDTSpecial Weather StatementOHXWilson42 min
Jun 26, 9:12 PM CDTSpecial Weather StatementOHXSumner33 min
Jun 26, 9:29 PM CDTSpecial Weather StatementOHXPerry31 min
Jun 26, 9:47 PM CDTSpecial Weather StatementOHXSumner43 min
Jun 26, 9:48 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner117 min
Jun 26, 10:36 PM CDTSpecial Weather StatementOHXSumner39 min
Jun 26, 10:47 PM CDTFlash Flood WarningOHXRobertson, Sumner3 hr
Jun 26, 10:56 PM CDTSpecial Weather StatementOHXRobertson, Sumner34 min
Jun 26, 11:06 PM CDTSpecial Weather StatementOHXMacon, Sumner39 min
Jun 26, 11:07 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson23 min
Jun 26, 11:16 PM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Jun 26, 11:28 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson32 min
Jun 26, 11:46 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner59 min
Jun 27, 2:01 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 27, 2:41 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jun 27, 3:02 PM CDTSpecial Weather StatementOHXGiles43 min
Jun 27, 3:05 PM CDTSpecial Weather StatementOHXGrundy, Warren40 min
Jun 27, 3:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 27, 3:13 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jun 27, 3:29 PM CDTSpecial Weather StatementOHXMaury31 min
Jun 27, 3:38 PM CDTSpecial Weather StatementOHXCannon52 min
Jun 27, 3:53 PM CDTAreal Flood AdvisoryOHXGiles, Maury3 hr
Jun 27, 3:57 PM CDTSpecial Weather StatementOHXJackson48 min
Jun 27, 4:08 PM CDTSpecial Weather StatementOHXMarshall37 min
Jun 27, 4:12 PM CDTAreal Flood AdvisoryOHXJackson, Putnam2 hr
Jun 27, 4:16 PM CDTSpecial Weather StatementOHXDeKalb, Smith29 min
Jun 27, 4:17 PM CDTSpecial Weather StatementOHXMarshall28 min
Jun 27, 4:22 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 27, 4:42 PM CDTSpecial Weather StatementOHXMarshall33 min
Jun 27, 4:56 PM CDTFlash Flood WarningOHXJackson, Putnam82 min
Jun 27, 4:59 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson14 min
Jun 27, 5:05 PM CDTSevere Thunderstorm WarningOHXRutherford25 min
Jun 27, 5:10 PM CDTSpecial Weather StatementOHXCoffee35 min
Jun 27, 5:15 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson62 min
Jun 27, 5:19 PM CDTSpecial Weather StatementOHXJackson, Smith, Trousdale, Wilson41 min
Jun 27, 5:28 PM CDTSpecial Weather StatementOHXRutherford47 min
Jun 27, 5:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson42 min
Jun 27, 5:37 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson38 min
Jun 27, 5:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
Jun 27, 5:44 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson2 hr
Jun 27, 5:54 PM CDTSpecial Weather StatementOHXMacon, Trousdale51 min
Jun 27, 6:05 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson40 min
Jun 27, 6:16 PM CDTSpecial Weather StatementOHXRobertson44 min
Jun 27, 6:21 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner, Wilson114 min
Jun 27, 6:33 PM CDTSpecial Weather StatementOHXGrundy27 min
Jun 27, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min

Nearby

Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.